Aluminium phosphide is an pesticide which now is the leading cause of death from poisoning in Iran. Nowadays in Loghman hospital -where I spend my toxicology course- there are 2-3 aluminium phosphide poisoning daily and unfortunately with a mortality rate of nearly 100 percent. My first encounter with this poison was in Rasht's Razi hospital where I spent my internship 3 years ago and there were same mortality.
Toxicity is known to be due to phophine gas which release from aluminium phosphide when encounter with water. The sign ad symptoms include profound GI symptoms (abdominal pain, nausea, vomiting, diarrhea), agitation, seizure and cardiovascular collapse. The most important lab finding is profound metabolic acidosis which is probably a poor prognostic factor. Patients are surprisingly well and be critically ill just in minutes. The victims have a distinct odor something like decayed rice and bleech together. Vomiting usually is white and often foamy too. Detoriation begins with increased agitation although patient is completely alert, patient usually tell the physician that he/she feels the death and plea the doctor to help him/her. Metabolic acidosis become worse and worse despite great effort to its correction and a resistant cardiogenc shock develops. In EKG there are at least two findings: QRS complexes become wide and QT intervals increase. Patients suddenly develop a deadly ventricular dysrythmia usually torsade points or vf and sometimes pulseless vt; and this is the time when death arrives.
Gastric lavage with N/S or water is somewhat contraindicated and lavage is done with sodium bicarbonate and potassium permanganate. Charcoal probably has no benefit and if containing water has harm too. Some clinicians gavage mineral or natural oil to patients. The corner stone of management is correction of metabolic acidosis with as much sodium bicarbonate as possible. Therapies such calcium gluconate, magnesium sulfate, n-acetyl cystein are recommended but none of them are effective in clinic. For correction of shock norepinephrine is superior to dopamine which usually fail to correct shock, however in most cases a combination of these two vasopressors are recommended. Ventricular dysrhythmias are refractory to defibrillation and any drug, consider over drive pacing for torsades de pointes . Early intubation of patients seems reasonable before profound shock make it difficult to RSI patient. Early intubation has the benefit to use hyperventilation for acidosis correction.
چگونه در iOS 11 با قابلیت Screen Recording از صفحهنمایش آیفون ویدئو بگیریم؟ - یادم میآید، خیلی وقت پیش که میخواستم در مورد قابلیتهای آیپد یک ویدئو طراحی کنم، تهیه فیلم از صفحه نمایش آیپد، تقریبا راه خاصی نداشت. آن زمان تنها چیزی...
7 hours ago